Instructions: Read the case study. Answer questions 1 – 12. Each…

Question Answered step-by-step Instructions: Read the case study. Answer questions 1 – 12. Each… Instructions: Read the case study. Answer questions 1 – 12. Each question is worth 5-points. Use the Rosdahl, Timby and drug books (not Google). For each question answered, cite the page number of your reference. All questions apply to this case study. Your response should be brief and to the point. When asked to provide several answers, they should be listed in order of priority or significance. Do not assume information that is not provided. You graduated 3 months ago and are working with a home care nursing agency. Included in your caseload is J. S., a 60-year old man suffering from chronic obstructive pulmonary disease (COPD). He has been on home oxygen, 2 L 02/nc, for several years. Approximately 2 months ago, he was started on steroid therapy.Medications include metaproterenol (Alupent) inhaler, theophylline (Theo-Dur), terbutaline, dexamethasone, digoxin, and furosemide (Lasix). Not surprisingly, he also has a 50-pack-year history of cigarette smoking. On the way to visit J. S., you remember he has been progressively exhibiting sign/symptoms of Cushing’s syndrome. You suspect J. S. occasionally forgets to take his medication because he always seems to have “extra” pills in the bottle at the end of the month. 1. After you meet J. S. you begin an assessment and note the following findings. Check the boxnext to the signs/symptoms that characterize Cushing’s syndrome.[  ] Barrel chest[  ] Full-looking face (“moon facies”)[  ] BP 180/94[  ] Pursed-lip breathing[  ] Thin arms and legs[  ] Bruising on both arms[  ] Acne[  ] Diminished breath sounds[  ] Truncal obesity with fat around the clavicles and neck[  ] Weakness and fatigue[  ] Impaired glucose tolerance 2. Differentiate between the cause of Cushing’s syndrome and Cushing’s disease. 3. Identify 3 to 4 general topics to be included in a teaching plan for J. S. 4. Identify possible consequences of suddenly stopping the dexamethasone therapy. 5. The home care nurse informs the physician of the patient’s signs and symptoms. The physician decides to change J. S.’s prescription to prednisone given on alternate days. Explain the rationale for this change. 6. It is easy to forget what medications have been taken when, especially when there are several different drugs and times involved. List at least 3 ways you can help J. S. remember to take his pills as prescribed.7. J. S. states that his appetite has increased but he is unable to satiate his appetite because ofshortness of breath and he has been losing weight. How would you address this problem? Howmight his diet be modified? 8.You advise J. S. to take his prednisone with food and then ask him a series of questions related to his vision. Discuss the rationale behind these nursing actions. 9.Differentiate between the glucocorticoid and mineralocorticoid effects of prednisone. 10. How would your assessment change if J. S. were taking a glucocorticoid that also has significant mineralocorticoid activity? 11. Review J. S.’s list of medications. Based on what you know about the side effects of loopdiuretics and steroids, discuss the potential problem of administering these in combination withdigoxin. 12. Realizing that patients like J. S. are susceptible to all types of infections, you write  guidelines to prevent infections. Identify 4 major points that these guidelines will include.  Health Science Science Nursing Share QuestionEmailCopy link Comments (0)

Needs help with similar assignment?

We are available 24x7 to deliver the best services and assignment ready within 6-12hours? Order a custom-written, plagiarism-free paper

Get Answer Over WhatsApp Order Paper Now

Do you have an upcoming essay or assignment due?

All of our assignments are originally produced, unique, and free of plagiarism.

If yes Order Paper Now